Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Topeka, KS

February 9, 20097 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Feb 9, 2009, 8:20 AM CST for 7 counties in Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 9, 2009, 8:20 AM CST (14:20 UTC)
Expired
Feb 9, 2009, 9:00 AM CST
In force
40 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Jackson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 24 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 9:00 AM CSTTSTM WND DMG3 Nnw Meriden, KSSMALL OUTBUILDING BLOW OVER. ESTIMATING 65-70 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 091420
SVRTOP
KSC085-117-131-149-161-177-197-091500-
/O.NEW.KTOP.SV.W.0002.090209T1420Z-090209T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
820 AM CST MON FEB 9 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  JACKSON COUNTY IN NORTHEAST KANSAS...
  MARSHALL COUNTY IN NORTHEAST KANSAS...
  SOUTHERN NEMAHA COUNTY IN NORTHEAST KANSAS...
  POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 900 AM CST

* AT 816 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM RANDOLPH TO 5 MILES SOUTHEAST OF ALMA...OR ALONG A
  LINE EXTENDING FROM 17 MILES NORTHWEST OF MANHATTAN TO 26 MILES
  SOUTHEAST OF MANHATTAN...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLSBURG...
  WAMEGO...
  LOUISVILLE...
  BELVUE...
  WESTMORELAND...
  ST. MARYS...
  ROSSVILLE...
  SILVER LAKE...
  BLUE RAPIDS...
  DELIA...
  POTAWATOMI RESERVATION...
  MAYETTA...
  HOLTON...
  GOFF...
  CORNING...
  CIRCLEVILLE...
  CENTRALIA...
  BEATTIE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 318 AND 355.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3965 9585 3923 9558 3918 9559 3886 9592
      3886 9594 3883 9594 3874 9604 3874 9618
      3905 9644 3932 9695 4000 9654
TIME...MOT...LOC 1419Z 217DEG 43KT 3942 9676 3901 9618

$$

WOLTERS
2 follow-up statements
000 
WWUS53 KTOP 091440
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
840 AM CST MON FEB 9 2009

KSC161-091447-
/O.CAN.KTOP.SV.W.0002.000000T0000Z-090209T1500Z/
RILEY-
837 AM CST MON FEB 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR RILEY COUNTY HAS BEEN
CANCELLED...

AT 837 AN CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
LINE OF SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE 
AREA...THUS THE WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3965 9585 3924 9558 3918 9559 3886 9592
      3886 9594 3884 9595 3917 9632 3953 9661
      3956 9658 3956 9664 3995 9644
TIME...MOT...LOC 1437Z 217DEG 43KT 3960 9646 3915 9601

$$

KSC085-117-131-149-177-197-091500-
/O.CON.KTOP.SV.W.0002.000000T0000Z-090209T1500Z/
NEMAHA-MARSHALL-JACKSON-POTTAWATOMIE-SHAWNEE-WABAUNSEE-
837 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR NORTHEASTERN WABAUNSEE...WESTERN SHAWNEE...POTTAWATOMIE...
JACKSON...EASTERN MARSHALL AND SOUTHERN NEMAHA COUNTIES...

AT 834 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BLAINE TO MAPLE
HILL...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
MARYSVILLE TO 19 MILES WEST OF TOPEKA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
DELIA...ONAGA...LILLIS...FRANKFORT...HAVENSVILLE...HOYT...
POTAWATOMI RESERVATION...SOLDIER...MAYETTA...HOLTON...GOFF...AND 
CENTRALIA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 332 AND 355.

THIS LINE STORM HAS PRODUCED WINDS IN EXCESS OF 60 MPH. THIS IS A 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3965 9585 3924 9558 3918 9559 3886 9592
      3886 9594 3884 9595 3917 9632 3953 9661
      3956 9658 3956 9664 3995 9644
TIME...MOT...LOC 1437Z 217DEG 43KT 3960 9646 3915 9601

$$
000 
WWUS53 KTOP 091450
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
850 AM CST MON FEB 9 2009

KSC197-091459-
/O.CAN.KTOP.SV.W.0002.000000T0000Z-090209T1500Z/
WABAUNSEE-
849 AM CST MON FEB 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABAUNSEE COUNTY
HAS BEEN CANCELLED...

AT 849 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE 
AREA...THUS THE WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3995 9644 3965 9585 3923 9558 3918 9559
      3901 9577 3966 9646
TIME...MOT...LOC 1449Z 217DEG 43KT 3971 9634 3926 9590

$$

KSC085-117-131-149-177-091500-
/O.CON.KTOP.SV.W.0002.000000T0000Z-090209T1500Z/
NEMAHA-MARSHALL-JACKSON-POTTAWATOMIE-SHAWNEE-
849 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR NORTHERN SHAWNEE...NORTHEASTERN POTTAWATOMIE...JACKSON...
EASTERN MARSHALL AND SOUTHERN NEMAHA COUNTIES...

AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES EAST OF FRANKFORT TO 3 MILES EAST
OF DELIA...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF
MARYSVILLE TO 18 MILES NORTHWEST OF TOPEKA...MOVING NORTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
POTAWATOMI RESERVATION...HOYT...BEATTIE...SOLDIER...MAYETTA...
HOLTON...GOFF...CORNING...CIRCLEVILLE AND CENTRALIA.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3995 9644 3965 9585 3923 9558 3918 9559
      3901 9577 3966 9646
TIME...MOT...LOC 1449Z 217DEG 43KT 3971 9634 3926 9590

$$

WOLTERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 6:35 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 9, 6:35 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 AM CST MON FEB 9 2009

.UPDATE...

UPDATE FOR THE 12Z TAFS.

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION.

&&

.AVIATION...

SHOWERS WERE EXPANDING IN COVERAGE ACRS CNTRL KS AS OF 12Z AND
THIS IS EXPECTED TO MOV INTO THE TAF SITES BY 14Z AND CONT THRU
ABOUT 18Z. WE EXPECTED MVF VISBY WITH THE SHOWERS...BUT MAY SEE
SOME IFR CEILINGS FRM ARND 14Z THRU 18Z TODAY. THERE AFTR...MID
LVL DRY SLOP MOVS INTO THE TAF SITES AND WE SHLD SEE CLDS CLR. MAY
CONT TO SEE A SCT CU DECK AT TOP/FOE IN THE DEEPER MOISTURE. WINDS
WL INCREASE THIS AFTN WITH GUSTS ARND 40 KTS EXPECTED BY PEAK
HEATING. VFR CONDS EXPECTED TO CONT THRU THE NIGHT AND WINDS WILL
BEGIN TO DIMINISH THIS EVNG AND WE SEE THE GUSTS END BY 10Z TUE.

&&

.PREV DISCUSSION... /ISSUED 420 AM CST MON FEB 9 2009/

DISCUSSION...

LATEST WATER VAPOR SHOWING STRONG SHORTWAVE MOVING WESTERN TX WITH
ANOTHER SHORTWAVE LOBE ACROSS EASTERN NM. AT THE SFC...LOW PRESSURE
CONTINUES TO DEVELOP OVER NORTHEAST CO AND WILL LIFT NORTHEAST
THROUGH THE DAY. AS THE SHORTWAVE(S) LIFT NORTHEAST ACROSS KS...
INITIAL AREA OF SHOWERS AND SOME EMBEDDED THUNDER WILL LIFT
NORTHEAST ACROSS THE CWA AND ENDING BY LATE MORNING. WILL KEEP
CATEGORICAL POPS STRENGTHENING PRESSURE GRADIENT WILL BE SITUATED
ACROSS THE CWA AS DRY SLOT BEGINS TO APPROACH THE SOUTHWEST CWA
TOWARDS 18Z. THE EASTERN NM WAVE WILL BEGIN TO TRAVERSE THE CWA
SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 21Z. DURING THE THIS
TIMEFRAME...THE CWA...ESPECIALLY THE NORTHEAST HALF OF THE CWA...
WILL BEGIN TO EXPERIENCE STEEPER LAPSE RATES AS LOW LEVEL MOISTURE
AXIS COINCIDES WITH THE PASSAGE OF THE UPPER TROUGH AXIS AND A BRIEF
WINDOW OF LARGE SCALE ASCENT. WITH STRONG SHEAR...FAVORABLE
HODOGRAPHS AND CAPES OF 500-800 J/KG...COULD SEE A FEW LOW TOPPED
SUPERCELLS DEVELOP IN THIS TIMEFRAME CAPABLE OF STRONG WINDS AND
POSSIBLY A BRIEF TORNADO...WHICH WOULD RAPIDLY MOVE NORTHEAST OF THE
CWA BY LATE AFTERNOON AS DRY SLOT MOVES IN. DURING THIS
TIMEFRAME...SHOULD ALSO SEE THE STRONGEST MOMENTUM TRANSFER OF WINDS
AS FCST SOUNDINGS STILL SUGGEST NEARLY ADIABATIC LAPSE RATES WITHIN
THE DRY SLOT WITHIN INCREASINGLY UNIDIRECTIONAL FLOW. WILL MAINTAIN
WIND ADVISORY ALL AREAS 9 AM THIS MORNING UNTIL 6 PM
TONIGHT...HOWEVER THE 1 PM TO 4 PM TIMEFRAME LOOKS MOST
IMPRESSIVE...ESPECIALLY ALONG THE TURNPIKE CORRIDOR WHEN SUSTAINED
30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE POSSIBLE. IF DRY SLOT
MOVES IN QUICKER THAN EXPECTED...THEN WINDS SPEEDS WILL BE EVEN
STRONGER AND DAY SHIFT MAY NEED TO CONSIDER A HIGH WIND WARNING IN
SOME AREAS IF THIS OCCURS. HAVE INCREASED HIGHS MOST AREAS TODAY
INTO THE MIDDLE
60S.

TONIGHT...SKIES WILL CLEAR ALL AREAS WITH DECREASING WINDS. DRIER
AIR WILL PUSH SOUTH AND EAST...BUT NOT TOO FAR TO THE SOUTH OF THE
CWA. STRONG SHORTWAVE...NOW MOVING INTO THE CA COAST WILL MOVE
RAPIDLY EAST INTO THE SOUTHERN HIGH PLAINS LATE IN THE DAY AND
SHOULD INDUCE CYCLOGENESIS WHICH WILL ALLOW FOR A RETURN FLOW OF THE
MOISTURE THAT WAS POOLED TO THE SOUTH TO MOVE NORTHWARD IN THE
DEVELOPING LLVL JET TUESDAY EVENING. THIS WILL RESULT IN INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE SOUTHEAST
HALF OF THE CWA TUESDAY NIGHT WITH RAIN...POSSIBLY MIXED WITH OR
CHANGING TO SNOW AFTER MIDNIGHT NORTHWEST AREAS. AS THE SYSTEM
DEEPENS OVER THE SOUTHERN PLAINS...THIS PRECIP COULD LINGER ACROSS
THE CWA THE FIRST HALF OF THE DAY WEDNESDAY BEFORE MOVING RAPIDLY
OFF TO THE EAST. WITH UPPER SYSTEM UNDERGOING RAPID
STRENGTHENING...A CONCERN FOR A POSSIBLE RAPID CHANGEOVER TO
SNOW...BUT IS STILL TOO FAR OUT TO FCST WITH HIGH CONFIDENCE AND
WILL KEEP AS RAIN OR SNOW FOR NOW.

NEXT SYSTEM STILL FCST TO ARRIVE WITH ANOTHER RAIN SNOW CHANCE BY
THE END OF THE WEEK AS ACTIVE FLOW PATTERN CONTINUES. THIS IS WELL
HANDLED WITH THE CURRENT FCST AND NO CHANGES MADE TO THE FCST
BEYOND WEDNESDAY.

AVIATION...

FOR THE 06Z TAFS...BACKED OFF TIMING OF THE MVFR CIGS EVEN FURTHER
AS LOW LEVEL EASTERLY FLOW HAS KEPT MVFR CIGS WELL OFF TO THE SOUTH
AND EAST OF TAF SITES. INTRODUCED SOME LLWS INTO THE TAFS AS
EASTERLY FLOW REMAINS DECOUPLED FROM THE INCREASING STRENGTH OF THE
SOUTHERLY LOW LEVEL JET TONIGHT. KEPT IFR CIGS IN THE FORECAST AS
LOW LEVEL SATURATION LOOKS LIKELY ONCE THE UPPER LEVEL SYSTEM PULLS
INTO THE CENTRAL PLAINS THIS MORNING. LOW LEVEL WINDS LOOK TO REMAIN
STRONG ON MONDAY...ESPECIALLY FOR LIGHT AIRCRAFT.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 6 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-
KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-
KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-
KSZ059.

&&

BOUSTEAD
Hazardous weather outlook, Feb 9, 5:43 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
543 AM CST MON FEB 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-101145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
543 AM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITHIN THE RAIN THIS
MORNING...BUT ARE NOT EXPECTED TO BE STRONG. HOWEVER SCATTERED
THUNDERSTORMS MAY REDEVELOP BETWEEN NOON AND 3 PM. THE BETTER
CHANCES FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A
BELLEVILLE...TOPEKA TO OTTAWA LINE. ANY STORMS THAT DO DEVELOP
WOULD BE CAPABLE OF STRONG WINDS AND A BRIEF TORNADO CANNOT BE
RULED OUT. IN ADDITION...SUSTAINED WINDS OF 25 TO 35 MPH
WILL GUST INTO THE 45 TO 55 MPH RANGE BY AFTERNOON IN MANY AREAS.
THEREFORE A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE
AFTERNOON ACROSS THE ENTIRE AREA. DUE TO THE STRONG WINDS...
THE RANGELAND FIRE DANGER INDEX COULD REACH THE VERY HIGH
CATEGORY FOR SOME LOCATIONS IN NORTH CENTRAL AND EAST CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO EAST
CENTRAL AND NORTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY
NIGHT. THERE IS ALSO A POTENTIAL FOR ACCUMULATING SNOWFALL LATE
TUESDAY NIGHT AND WEDNESDAY MORNING OVER NORTH CENTRAL AND
PORTIONS OF NORTHEAST KANSAS. YET ANOTHER STORM SYSTEM MAY BRING
ANOTHER CHANCE FOR ACCUMULATING SNOW TO THE ENTIRE AREA LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO THE NORTH OF INTERSTATE 70 BETWEEN NOON
AND 3 PM.

In the hours before

Local storm report, Feb 9, 8:18 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
818 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     TSTM WND GST     5 S EMPORIA             38.33N 96.18W
02/09/2009  M70 MPH          LYON               KS   ASOS

&&
Local storm report, Feb 9, 8:19 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     TSTM WND GST     4 WSW MANHATTAN         39.16N 96.64W
02/09/2009  M58 MPH          RILEY              KS   ASOS

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:02 AM CSTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage and 2 more43 min
Feb 9, 8:39 AM CSTSevere Thunderstorm WarningTOPAnderson, Douglas, Franklin, Jefferson, Osage, Shawnee51 min
Feb 9, 8:55 AM CSTSevere Thunderstorm WarningTOPBrown, Jackson, Marshall, Nemaha42 min
Feb 9, 2:19 PM CSTHigh Wind WarningTOPClay, Cloud, Dickinson, Geary, Lyon, Morris and 5 more4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.